Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 129, NWS Memphis, TN

June 24, 20114 counties in Mississippi

NWS Memphis, TN issued this flash flood warning at Jun 24, 2011, 3:46 PM CDT for 4 counties in Mississippi. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2011, 3:46 PM CDT (20:46 UTC)
Expired
Jun 24, 2011, 5:34 PM CDT
In force
108 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 16 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2424 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WGUS54 KMEG 242046
FFWMEG
MSC017-057-081-095-242345-
/O.NEW.KMEG.FF.W.0129.110624T2046Z-110624T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
346 PM CDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 346 PM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
  AMORY...OKOLONA AND VERONA.

 THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3370 8869 3402 8879 3419 8879 3427 8817
      3394 8821 3377 8825 3369 8843

$$
1 follow-up statement
637 
WGUS74 KMEG 242234
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT FRI JUN 24 2011

MSC017-057-081-095-242244-
/O.CAN.KMEG.FF.W.0129.000000T0000Z-110624T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE MS-ITAWAMBA MS-MONROE MS-CHICKASAW MS-
534 PM CDT FRI JUN 24 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
CHICKASAW...MONROE...SOUTHERN ITAWAMBA AND SOUTHERN LEE COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3370 8869 3402 8879 3419 8879 3427 8817
      3394 8821 3377 8825 3369 8843

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 12:57 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 24, 12:57 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1257 PM CDT FRI JUN 24 2011

.UPDATE...

UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 1028 AM CDT FRI JUN 24 2011/

UPDATE...

UPDATED FOR POPS...WEATHER...AND SKY GRIDS.

DISCUSSION...

A COMPLEX OF ELEVATED CONVECTION CONTINUES TO MOVE TO THE
SOUTHEAST ACROSS NORTHEAST ARKANSAS. LOOKS AS IF THIS COMPLEX WILL
CONTINUE TO MARCH FURTHER SOUTH AND COULD REACH MEMPHIS EARLY THIS
AFTERNOON. OTHERWISE...DAYTIME HEATING INDUCED CONVECTION COULD
INITIATE THIS AFTERNOON ALONG THE STALLED FRONTAL BOUNDARY AS
MENTIONED BELOW IN THE PREVIOUS DISCUSSION. INCREASED POPS FOR THE
NEXT 12 HOURS ACROSS NORTHEAST ARKANSAS AND PORTIONS OF WEST
TENNESSEE.

CDG

PREV DISCUSSION... /ISSUED 649 AM CDT FRI JUN 24 2011/

PREV DISCUSSION... /ISSUED 500 AM CDT FRI JUN 24 2011/

AT 4 AM...TEMPERATURES ACROSS THE REGION RANGED FROM THE MID 60S
TO THE UPPER 70S. A FRONT HAS STALLED ACROSS THE REGION...LEADING
TO COOLER AND LESS HUMID CONDITIONS ACROSS THE NORTHERN PORTIONS
OF THE MIDSOUTH. WEATHER ACROSS THE MIDSOUTH WAS CALM...HOWEVER
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED UPSTREAM ACROSS
NORTHEASTERN ARKANSAS AND SOUTHWESTERN MISSOURI. THESE STORMS
CONTINUE TO DEVELOP AND MOVE SOUTHEAST...HOWEVER THE DRIER AIR
BEHIND THE STALLED FRONT IS HINDERING THESE STORMS FROM MOVING
INTO THE MIDSOUTH.

OVERALL...MODELS HAVE BECOME MORE PESSIMISTIC WITH RESPECT TO RAIN
CHANCES ACROSS THE REGION. THEREFORE...I HAVE GENERALLY LOWERED
CHANCES OF PRECIPITATION AND RAISED TEMPERATURES FROM PREVIOUS FORECAST
PACKAGES DUE TO THE LOWER RAIN CHANCES.

TODAY...STORMS COULD DEVELOP ACROSS NORTHERN ARKANSAS AND
ALONG THE STALLED FRONTAL BOUNDARY STRETCHED ACROSS THE REGION.
THESE STORMS WILL GENERALLY MOVE TO THE EAST AND SOUTHEAST. A FEW
STORMS COULD BE STRONG TO SEVERE. THE MAIN THREATS WITH THESE
STORMS WILL BE DAMAGING DOWNBURST WINDS AND LARGE HAIL. NOT
EXPECTING ANY TORNADOES DUE TO WEAK WIND SHEAR.

THE FRONT WILL BEGIN TO SLOWLY MOVE NORTH AS WARM FRONT LATER TONIGHT.
THIS WILL SHIFT CHANCES OF SHOWERS AND THUNDERSTORMS FARTHER NORTH
FOR SATURDAY AND SUNDAY. SATURDAY LOOKS TO BE THE BEST CHANCE FOR
RAIN ACROSS THE REGION AS SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS SOUTHERN MISSOURI AND MOVE SOUTHEAST TOWARD THE MIDSOUTH. THE
SHOWERS AND THUNDERSTORMS WILL GENERALLY BE ALONG AND NORTH OF THE
WARM FRONT. TO THE SOUTH AND WEST OF THE FRONT...CHANCES OF RAIN
WILL BE LOWER AND TEMPERATURES AND DEWPOINTS WILL BE HIGHER.

A RIDGE OF HIGH PRESSURE...CURRENTLY LOCATED ACROSS TEXAS...WILL
BEGIN TO BUILD INTO THE REGION ON SUNDAY. THIS WILL ALLOW FOR
TEMPERATURES TO HEAT UP ACROSS THE REGION. BY MONDAY...THE CHANCES
FOR RAIN ACROSS ANY PORTION OF THE REGION WILL BE MINIMAL THROUGH
THE REST OF THE FORECAST PERIOD. HEAT INDEX VALUES WILL BEGIN TO
APPROACH HEAT ADVISORY CRITERIA...105 DEGREES...BY SUNDAY. HEAT
INDEX VALUES COULD BE SLIGHTLY HIGHER FROM MONDAY THROUGH
THURSDAY...ESPECIALLY ACROSS THE MISSISSIPPI DELTA. THESE
CONDITIONS WILL NEED TO BE WATCHED CLOSELY...AND HEAT ADVISORIES
COULD BE NEEDED ACROSS PORTIONS OF THE REGION BY SUNDAY.

RRH/PWB

&&

.AVIATION...

18Z TAF SET

ISOLATED SHRAS/TSRAS ARE BEGINNING TO DEVELOP IN A VERY UNSTABLE
ENVIRONMENT SOUTH OF A STALLED BOUNDARY DRAPED ROUGHLY ACROSS
INTERSTATE 40. WEAKENING MCS ACROSS NORTHEAST ARKANSAS WILL
CONTINUE TO PUSH SOUTHEAST POSSIBLY INTERACTING WITH THE STALLED
BOUNDARY. PLACED A TEMPO FOR TSRA AT KJBR FROM 2-4PM AND AT KMKL
FROM 3-6PM. KEPT TSRA MENTION OUT OF KTUP FOR NOW DUE TO THE
UNCERTAINTY IN COVERAGE OF THE DEVELOPING TSRAS. LEFT VCTS MENTION
FOR NOW. FOR KMEM...KEPT ANY TS MENTION OUT FOR NOW AS IT APPEARS
THAT MOST OF THE DECAYING MCS ACTIVITY SHOULD MISS THE TERMINAL
TO THE NORTH. INSTEAD...LEFT IN A TEMPO SHRA WITH CB MENTION. WILL
MONITOR CLOSELY HOWEVER AS ISOLATED TSRAS CONTINUE TO DEVELOP
SOUTH OF THE STALLED FRONT. PREVAILING WINDS WILL BE VARIABLE AT
KMEM AND KMKL WITH CLOSE PROXIMITY TO THE FRONT. AS ACTIVITY WANES
THROUGH THE EVENING HOURS...WINDS SHOULD DIMINISH BEFORE RETURNING
TO A SOUTHWESTERLY DIRECTION TOWARD DAYBREAK TOMORROW AS UPPER
RIDGING BUILDS IN FROM THE WEST.

CCD

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  92  74  94  76 /  40  10  30  10
MKL  91  71  89  72 /  30  30  30  20
JBR  92  73  94  74 /  60  20  20  20
TUP  92  71  93  73 /  20  10  30  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 24, 4:17 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
417 AM CDT FRI JUN 24 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
417 AM CDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM
UNION CITY TENNESSEE TO TUPELO MISSISSIPPI. THE MAIN THREATS WITH
ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED FROM SUNDAY
THROUGH THURSDAY.

A FEW STRONG STORMS ARE POSSIBLE ON SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

RRH

In the hours before

Special weather statement, Jun 24, 2:58 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT FRI JUN 24 2011

MSZ011-020-021-242030-
QUITMAN MS-YALOBUSHA MS-TALLAHATCHIE MS-
258 PM CDT FRI JUN 24 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...

  SOUTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES WEST OF CHARLESTON AT 259 PM CDT...
MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN QUITMAN...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR CHARLESTON...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES GRASSY LAKE.

&&

LAT...LON 3393 9031 3415 9020 3406 8966 3387 8973
      3387 8977 3389 8978 3389 8992 3383 8992
      3382 8993
TIME...MOT...LOC 1959Z 322DEG 25KT 3401 9013
Special weather statement, Jun 24, 3:13 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT FRI JUN 24 2011

MSZ023-024-242100-
MONROE MS-CHICKASAW MS-
313 PM CDT FRI JUN 24 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

  EAST CENTRAL CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTH OF SMITHVILLE AT 314 PM CDT...
MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
ABERDEEN AND AMORY...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES ABERDEEN LAKE.

&&

LAT...LON 3381 8875 3396 8872 3409 8852 3409 8819
      3385 8823
TIME...MOT...LOC 2014Z 305DEG 31KT 3412 8839
Special weather statement, Jun 24, 3:19 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT FRI JUN 24 2011

MSZ020-242100-
TALLAHATCHIE MS-
319 PM CDT FRI JUN 24 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 9 MILES SOUTHWEST OF PAYNES AT 319 PM CDT...
MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN TALLAHATCHIE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES GRASSY LAKE.

&&

LAT...LON 3373 9031 3376 9029 3377 9025 3377 9020
      3379 9018 3380 9019 3382 9046 3408 9044
      3395 8993 3382 8993 3382 8997 3380 8998
      3380 9012 3372 9013 3372 9023 3370 9025
TIME...MOT...LOC 2019Z 317DEG 17KT 3382 9018
Special weather statement, Jun 24, 3:34 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT FRI JUN 24 2011

MSZ017-242115-
ITAWAMBA MS-
334 PM CDT FRI JUN 24 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...

  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTHWEST OF FAIRVIEW AT 335 PM
CDT...MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ITAWAMBA COUNTY...INCLUDING LOCATIONS NEAR FULTON...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3415 8819 3413 8853 3444 8854 3446 8853
      3447 8815
TIME...MOT...LOC 2035Z 299DEG 31KT 3432 8836
Special weather statement, Jun 24, 3:40 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT FRI JUN 24 2011

MSZ015>017-242130-
LEE MS-ITAWAMBA MS-PONTOTOC MS-
340 PM CDT FRI JUN 24 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...

  EXTREME WEST CENTRAL ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER VERONA AT 340 PM CDT...MOVING SOUTHEAST
AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ITAWAMBA...LEE AND PONTOTOC COUNTIES...INCLUDING LOCATIONS
NEAR TOMBIGBEE STATE PARK...TRACE STATE PARK...TUPELO AND VERONA...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3429 8893 3439 8854 3412 8853 3408 8902
TIME...MOT...LOC 2040Z 296DEG 18KT 3418 8872
Local storm report, Jun 24, 3:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
346 PM CDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             SALTILLO                34.38N 88.69W
06/24/2011  M0.88 INCH       LEE                MS   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED.

0230 PM     TSTM WND DMG     6 E TUPELO              34.26N 88.63W
06/24/2011                   LEE                MS   PARK/FOREST SRVC

            SEVERAL TREES DOWN

0250 PM     TSTM WND DMG     TUPELO                  34.26N 88.73W
06/24/2011                   LEE                MS   LAW ENFORCEMENT

            TREES DOWN IN TUPELO

0255 PM     TSTM WND DMG     6 W SHERMAN             34.36N 88.94W
06/24/2011                   PONTOTOC           MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

0255 PM     TSTM WND GST     6 W SHERMAN             34.36N 88.94W
06/24/2011  E60.00 MPH       PONTOTOC           MS   LAW ENFORCEMENT

            ESTMATED THUNDERSTORM WIND GUST OF 60 MPH.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:48 PM CDTSpecial Weather StatementMEGPanola, Quitman42 min
Jun 24, 12:54 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tunica51 min
Jun 24, 1:01 PM CDTSevere Thunderstorm WarningMEGPanola, Tate, Tunica44 min
Jun 24, 1:17 PM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie43 min
Jun 24, 1:21 PM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Yalobusha54 min
Jun 24, 1:28 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe62 min
Jun 24, 1:31 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Pontotoc, Union59 min
Jun 24, 1:37 PM CDTSevere Thunderstorm WarningMEGPanola, Tate53 min
Jun 24, 1:45 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo60 min
Jun 24, 1:53 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tallahatchie, Yalobusha67 min
Jun 24, 2:03 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Prentiss, Union57 min
Jun 24, 2:14 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Pontotoc, Yalobusha50 min
Jun 24, 2:17 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tippah, Union43 min
Jun 24, 2:30 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie60 min
Jun 24, 2:38 PM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo52 min
Jun 24, 2:53 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Monroe, Pontotoc52 min
Jun 24, 2:57 PM CDTSpecial Weather StatementMEGUnion33 min
Jun 24, 2:58 PM CDTSpecial Weather StatementMEGTallahatchie, Yalobusha32 min
Jun 24, 3:13 PM CDTSpecial Weather StatementMEGMonroe47 min
Jun 24, 3:19 PM CDTSpecial Weather StatementMEGTallahatchie41 min
Jun 24, 3:31 PM CDTSevere Thunderstorm WarningMEGTallahatchie44 min
Jun 24, 3:32 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe46 min
Jun 24, 3:34 PM CDTSpecial Weather StatementMEGItawamba41 min
Jun 24, 3:40 PM CDTSpecial Weather StatementMEGLee50 min
Jun 24, 3:47 PM CDTSpecial Weather StatementMEGMonroe28 min
Jun 24, 4:01 PM CDTSevere Thunderstorm WarningMEGMonroe29 min

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.